Sharp knee pain in both knees above knee caps !!!

Discussion in 'Fibromyalgia Main Forum' started by Granniluvsu, Aug 6, 2010.

  1. Granniluvsu

    Granniluvsu Well-Known Member

    All of a sudden I have started this sharp pain above theknee cap of both knees. I was thinking at first it might be arthritis and now I am wondering if it is or has to do with my fibromyalgia. It seemed very weird for me to have it in both knees almost at the same time.

    It is mostly when I come up from a squatting position or should I say try and do so. It can be a pretty sharp pain in both knees but in the upper part, almost above the knee cap. Does anyone else with FM have these symptoms also? I also thought at first it might be arthritis but now am not sure, both at the same time seems pretty strange to me.

    If anyone has these syjmptoms could you tell me about it and what you do for it. It just started recently. I havehad FM for close to 25 year but haven't had this till now.

    Thanks to everydobby for any help in this area !

  2. rosemarie

    rosemarie Member

    I have had bad knee's for years. I remember a time when my knee caps felt likethey had so much pressure behind the knee cap that when I moved around my knee's felt like the knee cap was going to "Pop Off" I have pain in the top of my knees, the joint , behind under and around. I was told ten years ago that I needed my knee's replaced and I keep putting it off. I know that i have end stage osteo-arthritis in both knee's with floating things. I suggest that you find a good orthopedic doctor or a rheumitologist to check out your knee's. It could be a form of arthritis so I would get it checked out. I have had one injection in my knee and the pain was so bad from it that I could not walk for two weeks with out crutches. I really understand how it feels to hvae really bad knee pain. I wish you all the luck to find out what is causing you to have this pain.
  3. Granniluvsu

    Granniluvsu Well-Known Member

    I already have a rheumy so will talk to her about it when I go see her agin unless it gets much worse. I already went to see her not to long ago and my knessswere't botheringme that mucht then.

    Will wait and see !

    Sorry to her about all your pain. I will defrinatly try not to have to take the shots that someone else mentioned on another thread unless it gets much worse.

  4. Granniluvsu

    Granniluvsu Well-Known Member

    I thought that steriod injections were only supposed to be given aboaut every 3-4 months or so, unless that was for something else. I had heard they might not be that good to take long term as well as they only seem to last a very short time.

    Of course Georgia, the injuections you are taking might not be as s trong as some given for other resons?

    They seem to be a little better today but I have tried to avoid bending at the knees and squatting. We went to the gym and I walked slower than usual for only 1/2 mile this time and was very careful on the other machines. The leg pushy thingy (I forget the name of it that I use for my osteoporosis) I did mostly on the lowest weight attached. I could really feel it when I cheanged to 40 lbs. and so went back to the lighter weight.

    We haven't been going lately due to grandkids here and one thing or another with people here painting walls, etc. I hated to go but knew we had to . We have been so lax and if DH wasn't here to usually push me I probably would hardly ever go. That would not be good !

    Like most of you actually I push myself to do much of anything and exerising is not high on my list but between slight weight gain, notso much physical activity and all my conditions esp osteoporosis I know I had better go !!! I am getting so stiff now already and needing elastic to make alot of my pants to fit..-GROAN !!

    Hugs to awl,

  5. tennisnut

    tennisnut New Member

    This has just recently happened to me also, and I don't like it! another thing to bear. I truly believe in my case, it is because I am hardly walking much at all and when I exert I have these stabs, or warnings of things to come. I think if I could walk on a regular basis, that it would ease.
  6. Tizz

    Tizz New Member

    If your insurance will pay for it - another option is Synvasc injections. Synvasc is used to replace the synovial fluid that would normally be produced by your own body to lubricate the knees. Sometimes, with age (and especially if you have arthritis), that synovial fluid isn't produced anymore, or very little is produced. In that case, Synvasc can help.

    I've had these injections in my rt knee twice now, and they really help a LOT!

  7. Tizz

    Tizz New Member

    ...repeated every 6 months, in my case.

    I don't think this relates to most people here, but I fall a lot and I've fallen 4 times on my rt knee; I actually think that's why I need the hydroluronic acid injections. But they DO help me... they give my knee much better mobility.

    I don't do steroid injections, by the way; they make my leg cramps, etc MUCH worse.